Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 421, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 7, 2012, 7:50 PM CDT for 6 counties in Illinois. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 7:50 PM CDT (00:50 UTC)
- Expired
- Sep 7, 2012, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Franklin County, IL, Hamilton County, IL, Johnson County, IL, Pope County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 63 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:02 PM CDT | TSTM WND DMG | 3 Nw Galatia, IL | THREE TREES DOWN ON HIGHWAY 34. |
| Sep 7, 8:09 PM CDT | TSTM WND GST 65 | Harrisburg, IL | SEVERAL TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS53 KPAH 080050
SVRPAH
ILC055-065-087-151-165-199-080115-
/O.NEW.KPAH.SV.W.0421.120908T0050Z-120908T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
JOHNSON COUNTY IN SOUTHERN ILLINOIS...
NORTHERN POPE COUNTY IN SOUTHERN ILLINOIS...
SALINE COUNTY IN SOUTHERN ILLINOIS...
EASTERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 815 PM CDT.
* AT 744 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST FRANKFORT TO 5
MILES SOUTH OF PITTSBURG TO 7 MILES WEST OF VIENNA...MOVING EAST AT
60 MPH. TREES WERE REPORTED DOWN IN MARION.
* LOCATIONS IN THE WARNED AREA INCLUDE...
VIENNA...HARRISBURG...ELDORADO...THOMPSONVILLE...CARRIERS MILLS...
GALATIA...NEW BURNSIDE...STONEFORT...SIMPSON...MUDDY...RALEIGH...
EDDYVILLE AND BROUGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3770 8838 3760 8839 3760 8841 3742 8841
3739 8871 3739 8905 3742 8905 3769 8888
3795 8889 3800 8838
TIME...MOT...LOC 0050Z 261DEG 53KT 3788 8878 3771 8873
3742 8891
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 7:27 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 7, 7:27 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 727 PM CDT FRI SEP 7 2012 .UPDATE... ISSUED AT 716 PM CDT FRI SEP 7 2012 STORM UPDATE...DURING THE PAST HOUR...SHEAR ALOFT HAS INCREASED ALONG AND AHEAD OF THE LINE OF THUNDERSTORMS MOVING SOUTHEAST FROM CENTRAL ILLINOIS AND WITH NEW THUNDERSTORMS ACROSS SOUTHERN ILLINOIS...AHEAD OF THE SOUTHERN MISSOURI LARGE SCALE BOW ECHO. DURING THE NEXT ONE TO TWO HOURS...LOOK FOR NEW UPSCALE CONVECTION /THUNDERSTORMS/ AHEAD OF THE MAIN LINE OF THUNDERSTORMS TO PULSE UP CLOSE TO OR EXCEED SEVERE LEVELS. AT THIS TIME...THE PRIMARY CONCERN WILL BE DAMAGING WINDS. THERE IS AN MCV /MESOSCALE CONVECTIVE VORTEX/ EVOLVING OVER JACKSON COUNTY NEAR KMDH /SOUTHERN ILLINOIS AIRPORT/...AROUND CARBONDALE ILLINOIS ATR 0022Z /722 PM CDT/...A CORRIDOR OF WINDS AT OR ABOVE SEVERE LEVELS WILL LIKELY ACROSS FRANKIN...WILLIAMSON...SALINE ...HAMILTON...WHITE AND GALLATIN COUNTY DURING THE NEXT ONE TO ONE AND HALF HOURS. THE NORTHERN EXTENT OF THESE STRONG WINDS MAY BE MITIGATED BY THE SOLID LINE OF STORMS MOVING SOUTHEAST TOWARD THE WABASH RIVER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 716 PM CDT FRI SEP 7 2012 THUNDERSTORMS ARE EXPECTED TO BECOME MORE WDSPRD AS THE EVENING PROGRESSES...AND THE 00Z TAFS CONTAIN A GUESS AS TO TIMING OF CONVECTION. TSTMS ARE EXPECTED TO COME IN TWO WAVES AT THIS TIME...ONE AHEAD OF AN APPROACHING COLD FRONT AND ONE ASSOCIATED WITH IT. EXPECT IFR VSBYS UNDER TSTMS...WITH MOSTLY MVFR CIGS. THOUGH WINDS WILL BE GUSTING OUT OF THE NW BEHIND THE FRONT...CONDITIONS ARE EXPECTED TO IMPROVE TOWARD SUNRISE. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...SMITH AVIATION...DB
Hazardous weather outlook, Sep 7, 12:54 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1254 PM CDT FRI SEP 7 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1254 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO EARLY TONIGHT IN ADVANCE OF THE FRONT. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND HAIL. SMALL...BRIEF TORNADOES CANNOT BE RULED OUT ENTIRELY THAT COULD RESULT IN ENHANCED WIND DAMAGE. A TRANSITION FROM A SEVERE WEATHER RISK...TO HEAVY RAIN IS EXPECTED TONIGHT. LOCALLY HEAVY RAINS COULD RESULT IN SOME STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THE FIRST HALF OF TONIGHT.
In the hours before
Local storm report, Sep 7, 6:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 E PATTON 37.44N 90.00W
09/07/2012 BOLLINGER MO EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE NORTHERN HALF OF THE COUNTY.
&&
DLLLocal storm report, Sep 7, 6:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
09/07/2012 CAPE GIRARDEAU MO EMERGENCY MNGR
A LARGE HIGHWAY SIGN IS BLOCKING ONE LANE OF I-55 AT OAK
RIDGE EXIT. THIS IS JUNCTION OF ROUTE E AND I-55.
&&
DLLLocal storm report, Sep 7, 7:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST CARBONDALE 37.72N 89.22W
09/07/2012 E60 MPH JACKSON IL LAW ENFORCEMENT
TREE DAMAGE REPORTED
&&
DLLLocal storm report, Sep 7, 7:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL ELIZABETHTOWN 37.45N 88.30W
09/07/2012 E1.75 INCH HARDIN IL BROADCAST MEDIA
&&
DLLLocal storm report, Sep 7, 7:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST CARBONDALE 37.72N 89.22W
09/07/2012 M60 MPH JACKSON IL ASOS
&&
DLLLocal storm report, Sep 7, 7:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MARION 37.73N 88.94W
09/07/2012 WILLIAMSON IL TRAINED SPOTTER
TREES DOWN ALONG SOUTH MARKET STREET
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:01 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 44 min |
| Sep 7, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 27 min |
| Sep 7, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 52 min |
| Sep 7, 7:12 PM CDT | Severe Thunderstorm Warning | PAH | Union | 33 min |
| Sep 7, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 34 min |
| Sep 7, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Johnson, Union, Williamson | 32 min |
| Sep 7, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 47 min |
| Sep 7, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Perry, White | 37 min |
| Sep 7, 8:13 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline, White | 32 min |
| Sep 7, 8:38 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Pulaski, Union | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.